MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-31M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(4) device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 31mm epic plus mitral valve was successfully implanted in a patient.The patient¿s baseline rhythm was atrial fibrillation with a controlled ventricular response of approximately 60 bpm.Post-procedure, it was noted that the patient developed a complete heart block there was no difficulty experienced during the implantation of the 31mm epic plus mitral valve.Complete heart block was confirmed by electrocardiographic evidence showing a ventricular rate of 30 bpm, with no improvement observed 10 days post-surgery, on (b)(6) 2025, the decision was made to implant a permanent pacemaker.No allegations of malfunction were made against the abbott device or procedure.The patient did not exhibit any other clinical signs or symptoms during or after the event.The patient underwent aortic and mitral valve replacement, which the implanting physician believes caused the complete heart block.The patient was discharged on the 13th postoperative day and is currently in good clinical condition.
 
Additional Manufacturer Narrative
An event of complete heart block was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the complete heart block could not be conclusively determined.The reported hospitalization and surgical intervention were results of case-specific circumstances as a permanent pacemaker was implanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22710825
Report Number2135147-2025-04334
Device Sequence Number9627943
Product Code LWR
UDI-Device Identifier05415067033093
UDI-Public(01)05415067033093(17)281210
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-31M
Device Catalogue NumberE200-31M
Device Lot NumberBR00049827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight59 KG